Alert archive / New Mexico / Wind Advisories in 2010
Wind Advisory 21, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Nov 24, 2010, 4:09 AM MST. It took effect at Nov 24, 2010, 8:00 AM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2010, 4:09 AM MST (11:09 UTC)
- In effect from
- Nov 24, 2010, 8:00 AM MST
- Expired
- Nov 24, 2010, 9:00 PM MST
- In force
- 13 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
625 WWUS74 KEPZ 241109 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 409 AM MST WED NOV 24 2010 ...STRONG WINDS TODAY OVER THE SACRAMENTO MOUNTAINS... .AN APPROACHING UPPER-LEVEL PACIFIC TROUGH DROPPING OUT OF THE GREAT BASIN INTO THE SOUTHWEST DESERTS WILL POSITION A STRONG JET OVER SOUTHERN NEW MEXICO TODAY. AT THE SURFACE A DEEPENING LOW OVER THE CENTRAL PLAINS WILL TIGHTEN THE PRESSURE GRADIENT AT LOW LEVELS. DAYTIME MIXING OF WINDS ALOFT TO THE SURFACE WILL HELP TO INCREASE WINDS SPEEDS ACROSS THE ENTIRE REGION. HOWEVER THE HIGHEST WIND SPEEDS ARE EXPECTED OVER THE SACRAMENTO MOUNTAINS. THE STRONGEST WINDS WILL BE OVER RIDGES AND EAST SLOPES. WINDS ARE EXPECTED TO DIMINISH SOMEWHAT BY MID-EVENING...BUT REMAIN BREEZY AND GUSTY OVERNIGHT. NMZ025-250400- /O.NEW.KEPZ.WI.Y.0021.101124T1500Z-101125T0400Z/ SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 409 AM MST WED NOV 24 2010 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM MST THIS EVENING. * LOCATION...HIGH PEAKS AND EXPOSED RIDGES AS WELL AS EAST SLOPES OF SOUTHERN SACRAMENTO MOUNTAINS IN OTERO COUNTY. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS OF 50-55 MPH. * TIMING...BREEZY AND GUSTY EARLY MORNING WINDS WILL INCREASE WITH HIGHER WINDS SPEEDS BECOMING MORE PERSISTENT AFTER SUNRISE. STRONGEST SUSTAINED WIND SPEEDS AND HIGHEST GUSTS EXPECTED FROM NOON THROUGH SUNSET. * IMPACTS...POTENTIAL FOR LOOSE OBJECTS TO BECOME AIRBORNE. TREES MAY COME DOWN...SOME ON POWER LINES PRODUCING POWER OUTAGES AND POSSIBLE FIRES. FIRE DANGER IS INCREASED AREA WIDE. ERRATIC WIND SPEED AND DIRECTION WILL MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BIRD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Nov 24, 2:58 AM MST, 1 hour 11 minutes earlier.
Area forecast discussion, Nov 24, 2:58 AM MST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
258 AM MST WED NOV 24 2010
.SYNOPSIS...
ANOTHER BREEZY TO WINDY DAY ACROSS THE BORDERLAND TODAY AS YET
ANOTHER PACIFIC TROUGH MOVES TOWARD THE SOUTHWEST U.S. SOUTHWEST
TO WEST WINDS TODAY WILL KEEP TEMPERATURES MILD AND ABOVE NORMAL.
BIG CHANGES FOR THE ARE THANKSGIVING DAY AS THE UPPER TROUGH AND
IT'S ASSOCIATED COLD FRONT MOVE ACROSS THE REGION. CONDITIONS WILL
CONTINUE BREEZY WITH A SHARP DROP IN TEMPERATURES AS THE FRONT
TURNS WINDS NORTH AND BRINGS COOLER AIR BY AFTERNOON. SOME LIGHT
MOUNTAINS SNOWS ARE POSSIBLE OVER THE GILA AND SACRAMENTO
MOUNTAINS...BUT MOST AREAS WILL ONLY SEE A FEW EXTRA CLOUDS. VERY
COLD MORNINGS WILL FOLLOW FRIDAY AND SATURDAY WITH HARD FREEZES IN
STORE. WESTERLY WINDS RETURN SATURDAY TO BEGIN A TWO-DAY WARM UP
FOR THE WEEKEND. SUNDAY THE AREA WILL BE HIT BY ANOTHER HIGH WIND
DAY AS THE NEXT PACIFIC STORM SYSTEM APPROACHES. THIS SYSTEM WILL
BE MOSTLY DRY BUT WILL AGAIN BRING A BIG DROP IN TEMPERATURES FOR
MUCH OF NEXT WEEK.
&&
.DISCUSSION...
FORECAST MODELS REMAIN CONSISTENT AMONG EACH OTHER AND RUN-TO-RUN
WITH THE PATTERN OVER THE NEXT SEVERAL DAYS AS THEY CONTINUE TO
SHOW AN ACTIVE PATTERN OF PACIFIC TROUGHS SWINGING ACROSS THE U.S.
THE FIRST SYSTEM WILL BEGIN TO AFFECT OUR AREA TODAY AS IT
CONTINUES TO DRIVE ENERGY SOUTH OVER THE SOUTHERN GREAT BASIN. OUR
POSITION ON THE FRONT SIDE OF THE SYSTEM PLACES OUR REGION UNDER
THE JET ALOFT AS LEE CYCLOGENESIS DEEPENS A SURFACE LOW OVER THE
PLAINS. WITH AN INCREASE IN WINDS ALOFT AND A TIGHTER SURFACE
PRESSURE GRADIENT WINDS WILL BE BREEZY TO WINDY TODAY. IS APPEARS
THAT MIX DOWN AND LOW-LEVEL WINDS WILL SUPPORT 20-30 MPH G 40 FOR
THE LOWLANDS WITH THE SAC MTNS. BEING THE FOCUS OF HIGHER WIND
SPEEDS. HAVE DECIDED TO ISSUE A WIND ADVISORY FOR THE SACS TODAY.
DESPITE SCATTERED CLOUDS...THE TEMPS WILL RUN SEVERAL DEGREES
ABOVE NORMALS.
TONIGHT THROUGH THURSDAY AFTERNOON THE ENERGY ASSOCIATED WITH THIS
TROUGH PASSAGE SLIDES ACROSS THE CWFA. BOTH THE GFS AND THE NAM
SHOW A STRONG ASSOCIATED SURFACE FRONT CO-LOCATED WITH UPPER-LEVEL
DYNAMICS TO PUSH THROUGH. COOLING OFF THE SURFACE AND MODERATE
MOISTURE LOOKS TO EEK OUT A BIT OF PRECIPITATION OVER WEST AND
CENTRAL NEW MEXICO THAT MAY BRUSH THE N AND NW PORTIONS OF OUR
CWFA. MINOR MTN POPS W/ MENTION OF LIGHT SNOW FOR MTNS OF THE GILA
AND SACS. TEMPERATURES WILL BE MARKEDLY COOLER WITH DROPS OF AT LEAST
10 DEGREES EXPECTED THU AND POSSIBLY MORE ON FRIDAY. THE FIRST
LONG-DURATION HARD FREEZES OF THE SEASON ARE EXPECTED ACROSS THE
LOWLANDS FRI AND SAT MORNINGS.
THE SYSTEM RAPIDLY EXITS EARLY FRI. A FLAT ZONAL PATTERN IS RE-
ESTABLISHED ON SATURDAY WITH DRY CONDITIONS PERSISTING. GRADIENTS
WILL FORCE W AND SW FLOW INDUCING A SLOW WARMUP. SUNDAY THE AREA
BEGINS TO FILL THE AFFECTS OF THE NEXT PACIFIC TROUGH AS ONCE
AGAIN WINDS RAMP UP TO WINDY. IN FACT WINDS LOOK STRONGER AS THE
CURRENT TIMING AND POSITION OF THE SYSTEM MAXIMIZES THE WIND SPEED
POTENTIAL. MAY NEED WIND ADVISORIES AND RED FLAG WARNINGS FOR
SUNDAY. THE SYSTEM PASSES MONDAY...BUT APPEARS DRY FOR ALL BUT THE
HIGHER TERRAIN OF THE SACS. BEHIND THE TROUGH ANOTHER PACIFIC
COLD FRONT LOOKS TO REVERSE THE SHORT WEEKEND WARMING TREND W/
COOLER TEMPS ON MONDAY CONTINUING THROUGH MOST OF NEXT WEEK.
&&
.AVIATION...VALID 24/12Z-25/12Z.
A DECK OF HIGH CIRROSTRATUS AND SOME MID-LVL CLOUDS WILL REMAIN
OVER THE AREA. VFR CONDITIONS WILL PREVAIL...BUT SEVERAL SITES
WILL SEE BKN-OVC LAYER AOA 25-30KFT. WEST TO SOUTHWEST WINDS WILL
INCREASE TODAY AHEAD OF A PACIFIC TROUGH AND ASSOCIATED STRONG
COLD FRONT PUSHING THROUGH AZ TODAY. SUSTAINED WINDS WILL
INCREASE TO ABOUT 20 KNOTS FROM 240-260 THIS AFTERNOON...WITH
GUSTS 30-35 KNOTS POSSIBLE DURING PEAK MIXING. STRONGEST GUSTS
WILL BE ALONG EAST-FACING MOUNTAIN SLOPES. WINDS WILL SLACKEN
AFTER DARK TO 5-15 KNTS AND SHIFT TO 260-290.
&&
.FIRE WEATHER...
A STRONG STORM SYSTEM MOVING ACROSS THE INTERMOUNTAIN WEST WILL
MAINLY AFFECT AREAS WELL TO OUR NORTH OVER THE NEXT COUPLE DAYS.
HOWEVER...IT WILL LEAD TO INCREASED WEST-SOUTHWEST WINDS ACROSS THE
AREA TODAY. WINDS WILL TEND TO BE GUSTY AS DAYTIME MIXING
TRANSFERS DOWN STRONGER MOMENTUM FROM ALOFT. 20-FOOT WINDS WILL
FLIRT WITH CRITICAL FIRE WX CRITERIA DURING THE AFTERNOON. MINIMUM
RELATIVE HUMIDITIES ACROSS THE AREA WILL BE MARGINAL FOR RED FLAG
CONDITIONS. LOWLAND DESERTS GENERALLY SOUTH OF I-10 AND EAST OF
I-25 MAY SEE BRIEF PERIODS OF RED FLAG CONDITIONS...BUT THE
EXTENDED PERIOD NECESSARY FOR A RED FLAG WILL LIKELY NOT BE MET.
SO A RFW WILL NOT BE ISSUED BUT FIELD PERSONNEL SHOULD BE MADE
AWARE THAT CONDITIONS WILL BE ON THE THRESHOLD.
THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE THROUGH THE
AREA THURSDAY. MAX TEMPERATURES WILL DROP BY 10-15 DEGREES BETWEEN
WEDNESDAY AND FRIDAY. VERY COLD MORNINGS ARE EXPECTED FRIDAY
AND SATURDAY. THIS WILL RESULT IN EXCELLENT OVERNIGHT RH RECOVERY
DESPITE CONTINUED DRY CONDITIONS. WARMER AFTERNOON TEMPERATURES
FOR THE WEEKEND AS A FAIR-WEATHER DEEP WESTERLY FLOW PATTERN
RETURNS.
ANOTHER STRONG STORM SYSTEM WILL APPROACH THE AREA SUNDAY BRINGING
ANOTHER WINDY DAY COUPLED WITH CONTINUED DRY CONDITIONS. CRITICAL
FIRE WEATHER CONDITIONS ARE POSSIBLE FOR SUNDAY. THE SYSTEM SLIDES
THROUGH MONDAY AND BRINGS PERHAPS SOME BRIEF LIGHT FROZEN PRECIP
TO THE HIGHER ELEVATIONS...MOST OF THE REGION WILL REMAIN DRY.
NEXT WEEK LOOKS CHILLY AS THE COOL AIRMASS ASSOCIATED WITH THE
SYSTEM LINGERS ACROSS THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 68 36 57 25 55 / 0 0 0 0 0
SIERRA BLANCA TX 68 39 58 27 54 / 0 0 0 0 0
LAS CRUCES 67 34 56 20 53 / 0 0 0 0 0
ALAMOGORDO 64 31 53 22 49 / 0 0 0 0 0
CLOUDCROFT 47 21 35 12 35 / 0 0 10 0 0
TRUTH OR CONSEQUENCES 63 28 52 17 50 / 0 0 0 0 0
SILVER CITY 56 24 47 18 50 / 0 0 10 0 0
DEMING 65 31 55 19 55 / 0 0 0 0 0
LORDSBURG 63 30 55 21 57 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 8 AM THIS MORNING TO 9 PM MST THIS EVENING
FOR NMZ025.
TX...NONE.
&&
99/BIRDHazardous weather outlook, Nov 23, 7:15 AM MST, 20 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 715 AM MST TUE NOV 23 2010 NMZ022>025-030>032-TXZ055-056-241215- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 715 AM MST TUE NOV 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RETURN OF BREEZY TO WINDY CONDITIONS WEDNESDAY AFTERNOON IN ADVANCE OF A DEEP PACIFIC TROUGH. MUCH COLDER TEMPERATURES BEGIN THURSDAY AND CONTINUE THROUGH FRIDAY BEHIND THE ASSOCIATED STRONG COLD FRONT. THE COLDEST MORNING TEMPERATURES OF THE SEASON WILL OCCUR FRIDAY AND SATURDAY WITH LONG-DURATION HARD FREEZES EXPECTED. WARMING AND DRY FOR THE WEEKEND WITH STRONGER WINDS RETURNING SUNDAY AS ANOTHER PACIFIC TROUGH APPROACHES. COOLER TEMPERATURES AGAIN MONDAY BEHIND ANOTHER COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 7:05 AM MST | Red Flag Warning | EPZ | Lincoln, Otero | 13 hr |
Nearby
Wind Advisories in New Mexico, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.